Effects of Minocycline

A forum for the discussion of antibiotics as a potential therapy for MS

Effects of Minocycline

Postby wilson » Fri Nov 05, 2004 2:59 pm

a brief history:

When first diagnosed, my treatment option that I selected was an Interferon. I had to stop taking it due to severe side effects. On what I have read, most people's flu like side symptoms dissipated after three months on the drug. But for me it never got better.

I wanted to be on some sort of treatment beside my daily regiment of supplements, so I decided to try Minocycline.

In the beginning, there was no side effects, except one. It cleared up my back pain! I had back problems for the last six years and after 5 days on Minocycline, my back pain dissipated. After doing some research, I found a little blurb about Minocycline was an anti-imflamatory agent. It was also used in a study to fight Rheumatoid arthritis.

3 weeks into the antibiotic the treatment, I noticed I was having a little difficult breathing when lying down. It was a little unnerving when trying to sleep, so I temporarily stopped taking it.

A note was sent to me stating:

'Cpn is known to cause chronic respiratory infection, chronic sinusitis, chronic nasal congestion, and it can parasitize bronchial smooth muscle. There is also a very strong association with adult-onset asthma. It's conceivable that treating an active chronic infection might worsen or precipitate bronchospasm, perhaps by stopping bacterial protein synthesis, thus allowing parasitized host-cells to die, and spilling bacterial antigen, which would be very immunogenic. The diurnal pattern would fit in with this. Some people are much more reactive than others to foreign antigens in the respiratory system. If there is a wheeze and difficulty exhaling, a trial of salbutamol might help. Also an antihistamine before going to bed might help. I guess all this is likely to be cpn related.'

I went to an allergist and had several tests completed to see if anything may be causing my breathing issues. All tests came back negative. My allergist said he doubted that Minocycline was causing my breathing issues. My GP echoed that sentiment.

As of last week, I decided to go back and continue with the antibiotic. Three days later, I notice the breathing issue began to surface. I decided to cut back my dosage from 100 mg twice daily to 100 mg once daily. That seem to do the trick. Perhaps I am sensitive to medications?

Does anyone else want to share their experience using Minocycline?
User avatar
wilson
Family Member
 
Posts: 67
Joined: Sat Mar 20, 2004 4:00 pm

Advertisement

Postby Tman » Mon Nov 08, 2004 9:11 am

It looks like 100mg's of Mino is the equivalent, or even better than, 200mg’s of Doxy according to this article.

http://www.postgradmed.com/issues/1997/04_97/cunha_1.htm

This is some interesting stuff on the concentration levels Mino achieves.

http://www.sarcinfo.com/minocin.htm

Edit: I am not a doctor, just pointing out some info :D
User avatar
Tman
Newbie
 
Posts: 7
Joined: Mon Oct 18, 2004 3:00 pm
Location: Minneapolis, MN

Question

Postby marshalls » Sat Apr 30, 2005 9:20 am

Wilson,

How were you able to convince your neuro to prescribe minocycline? In addition how are you doing on it as of lately.

Thanks,
Scott
User avatar
marshalls
Newbie
 
Posts: 6
Joined: Wed May 19, 2004 3:00 pm
Location: Anchorage, Alaska


Return to Antibiotics

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users